Doctors Lounge - Gastroenterology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gastroenterology Topics
Question: stomach ache, vomiting, no diarrhea
|star127 - Thu Oct 18, 2007 12:08 am||
My problem started a week ago when I started feeling really tired and weak, I was on holiday after a very stressful month so just put it down to overwork. At times I would feel like vomiting but I didn't actually throw up. After five days of excessive sleeping and loss of appetite (I couldn't bear to look at even my favourite dishes), I threw up my breakfast (an omelette) two days ago. Since then I have totally lost my appetite and don't feel thirsty either. Occasionally my stomach hurts a lot and I get fever as well.
Yesterday I again threw up everything I ate- which was just breakfast in the morning and a little yogurt in the evening. I don't even feel like drinking fluids and am feeling very weak and feel like vomiting. My urine is also of a darker colour but I guess that's just because of my decreased water intake.
I'm really confused because if it was a stomach infection, shouldn't there be diarrhea too? I would greatly appreciate it if someone could advise me on this.
I am a 20 years old female and this hasn't happened before.
Thanks a lot.
|Dr. Chan Lowe - Thu Oct 18, 2007 9:36 pm||
Your symptoms may be indicative of a few possible things. It is possible to have inflammation of the stomach only, without the intestines. This usually will present as nausea and abdominal pain but no diarrhea.
Ulcers can also present this way. There is a bacteria called H. pylori that can cause gastritis and ulcers. If this bacteria is present it needs to be treated to help the pain resolve.
This may also be a presentation of an inflammatory bowel disease called Crohn's disease. This would typically present with diarrhea but can present without it.
All this adds up to you needing to see your doctor for further evaluation. It also sounds like you may be getting a bit dehydrated, which will make your nausea and ill feelings worse. You may need a little IV fluid to help.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.